What's new

hey any drug experts in here........im serious....

Joined
Oct 20, 2003
Messages
8,536
Location
missing, presumed dead
background: slipped on the ice in January, getting sliced and diced in two weeks to remove torn cartilage in right knee.

Medication: Percocet taken at night to help me sleep, basically so i dont wake up everytime my leg moves. dont take it during the day as i run printing presses and refuse to pick-up the nickname "Stumpy". started out with Vicoden, went to two Vicoden, switched to a Percocet and now im at two percocet to sleep most nights though about 3 nights out of 14 i take 1 and 1 out of 14 i dont take any. my body has been getting used to the drugs but since i dont take them during the day, just before bed the doc isnt worried about addiction.

Problem: as of last week ive started getting headaches that kick in at about 10 am. i dont get head aches unless im dehydrated and i havent been dehydrated lately. 10 am is roughly 12-14 hours after i took the Perc's.

Question: is this likely a sign of the begining stages of addiction?
 
Joined
Sep 25, 2001
Messages
2,005
Location
United Kingdom
It's easy to become dehydrated even if you don't feel it or think you've drunk enough, especially in your climate.

I'd drink more and take a paracetamol or aspirin every day at 9am. Then stop in a week's time and see if you've still got a headache.
 

adnedarn

I'm growing CPs in the Desert of Tucson, Az
Staff member
Admin
Joined
Jul 12, 2001
Messages
9,157
Location
Tucson, Arizona USA
Headaches SUCK!! ...bottom line.
As far as can they be withdrawl... I don't know about that particular medication (except I did read "Prescription narcotics, like OxyContin, Percocet, and Vicodin, are powerful painkillers, but they can be addictive.") .. but on webmd I ran a quick search and came to this quote:

Most tension headaches can be helped by analgesics such as aspirin, acetaminophen, or ibuprofen. But be careful! Taking too many of these easy-to-buy pills is a major cause of new, more-difficult-to-treat headaches called withdraw headaches. If you need to take these drugs often, see your doctor.


That's on page: http://www.webmd.com/content/article/54/61485.htm

I'd say bring it up to your Dr. That'd be the best bed. It's good that you see this, instead of thinking it's "nothing" good luck. And I'd like to say "I hope it's not an adiction" but on the other side... that just means you now have some crazy headaches...
confused.gif

Andrew
 
Joined
Aug 9, 2001
Messages
538
Location
Senegal
Wikipedia says:

[b said:
Quote[/b] ]Tolerance and physical dependence occurs after several months of treatment, with larger doses being required to achieve the same degree of analgesia.
The article also states that the form you take (Percocet) combines the active painkiller Oxycodone with Paracetamol which, among other things, reduces headaches. The Paracetamol article states:
[b said:
Quote[/b] ]Paracetamol, particularly in combination with weak opioids, is more likely than NSAIDs to cause rebound headache (medication overuse headache)
Please read the article on rebound headaches. Maybe you are getting rebound headaches? It may be possible to switch to another form of Oxycodone that doesn't include Paracetamol, therby solving, if not problems from addiction to the Oxycodone, at least the rebound headaches caused by the Paracetamol.

Hope that helps. I'm really no expert, but hopefully this will help point you in the right direction.

Cheers,

Noah
 
Joined
Jun 11, 2002
Messages
1,272
If you can, try and switch to hyrdracodiene or codiene with tylenol. This helps a lot with pain without the serious fog that comes on like major hangover that you get from some of the stronger ones. Or maybe it was the concussion I had..? A few months back I dislocated a jaw, broke my collarbone in 2 places, and had maybe 2 sqaure inches of skin on my back, in addition to major bruising and a dent in my left palm and lack of motion in my right wrist. Serious stuff. But only take the super strong ones as long as you REALLY need them. Then slowly move down, to hydraco. then eventually to tylenol with co. until finally it's just tylenol, motrin, and asprin. Good luck man, I feel your pain!
 

seedjar

Let's positive thinking!
Joined
Dec 11, 2004
Messages
4,067
Location
Olympia, Washington
Lithopsman has the right idea. Sorry to hear about your situation - it does sound like a minor dependancy. It seems like you've had excellent self-control so far, so I think you'll be alright. Your body is just getting accustomed to having extra opiates floating around, so when they're gone your brain says, "This isn't right, feel pain." instead of thinking things are normal. That you're aware of it is a big help - you'll probably experience some discomfort until you discontinue use for a few weeks, but addiction is kind of a heavy term. Ask your doctor to shuffle around your meds (switching for a while to something that's not an opioid would probably be best) or try to work out a reduced dosage. I'm not sure what your situation is so far as insurance goes, but you might consider supplementing with a less intrusive means of pain relief, such as massage or acupuncture. For people accustomed to western medicine, it can be difficult to believe, but things like meditation and yoga are also excellent tools for dealing with chronic pain. My back is out in about five places, and at the moment I have no medical insurance, so pretty much all I can do is meditate and bum the occasional backrub and adjustment off of my martial arts instructors. Not as much fun as drugs, but it lets me sleep.
Take care of yourself,
~Joe
 

Clint

Stay chooned in for more!
Joined
Apr 9, 2003
Messages
9,679
Location
Metro Atlanta Area
if you get a headache, take some more pills! (i am SO just kidding!)

i wouldn't worry about it. Ask for Utram(Tramadol, it's an analgestic that mimics a narcotic but it has a VERY low addiction rate) or Darvocet(it has acetaminophen and propoxyphene).you could always try Head on: apply directly to the forehead, Head on: apply directly to the forehead, Head on: apply directly to the forehead.

there is a big difference between withdrawal and addiction. just because you have withdrawal symptons (and if that is indeed what you have, it's very minor) does not mean you are addicted.

i notice that i have cycles, i'll get regular headaches for awhile then they go away for a long time then come back regularly etc. same with indigestion.

i hope i've helped you.
 

PlantAKiss

Moderator Schmoderator Fluorescent fluorite, Engl
Joined
Aug 25, 2001
Messages
10,335
Location
Richmond, Virginia/Zone 7
[b said:
Quote[/b] ]you could always try Head on: apply directly to the forehead, Head on: apply directly to the forehead, Head on: apply directly to the forehead.

OHMIGOD. I HATE that commercial!! It GIVES me a freakin' headache everytime I hear it! I wouldn't buy that product if my life depended on it just because the commercial is so grating.
 

seedjar

Let's positive thinking!
Joined
Dec 11, 2004
Messages
4,067
Location
Olympia, Washington
[b said:
Quote[/b] (PlantAKiss @ Aug. 30 2006,3:38)]I wouldn't buy that product if my life depended on it just because the commercial is so grating.
Exactly. Not only is it irritating, but I'm reluctant to buy something that inspires no more than two seconds of advertising content.
~Joe
 
Top